OxyContin Side Effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KiwiPi
Regular Member


Date Joined Nov 2010
Total Posts : 31
   Posted 11/17/2010 11:32 PM (GMT -6)   
I apologize if this topic has come up before, but I'm new and still finding my way around. blush As I said in another post, I started OxyContin yesterday for shoulder/neck pain, and by mid afternoon today it was apparent that, for me, it is quite side effect-heavy. I experienced some fatigue w/Percocet, but it seems worse w/Oxycontin (20 mg every 12 hours, roughly equivalent to the amt. of oxycodone I was taking w/Percocet). Lots of nausea. I also feel really...foggy, generally speaking. Lethargic. And I was able to just lay around the house today, but I don't really have that luxury most of the time. So I'm wondering...does this get better? It's working wonderfully for the pain - the first time in months that I've gone more than an hour or two without my pain level at an 8 or 9 - but I'm wondering if people are able to function while taking this med.

KiwiPi

stingray
Regular Member


Date Joined Oct 2009
Total Posts : 175
   Posted 11/18/2010 12:22 AM (GMT -6)   
Hi Kiwipi
I've taken both oxycodone and oxycotin for years. The side effects will subside over time as your body gets used to it. I take 2 (80mg) at bedtime and the rest of the day I use oxycodone. I find the oxycodone helps me far better but that's me. Sometimes I take half a gravol with my meds if I think it might make me nausea. This usually does the trick. Think it's just a matter of time to get used to it. Everyone is different so you just have to see what works for you. Good luck and let us know how your doing.
.Stingray
Chronic Back Pain, Anxiety, A little Depression
Meds: Oxycodone, Oxycontin, Clonazapam

damouthy1
Veteran Member


Date Joined Sep 2009
Total Posts : 663
   Posted 11/18/2010 6:53 AM (GMT -6)   
I have been taking oxycontin for about a year. For me it has been my wonder drug! I also take percocet for B/T pain. If I remember right, the side effects only lasted a week or so for me. The only side effect that seems to hang on forever is constipation, but I think that happens with alot of the extended release meds.

I hope you are able to adjust to the med so that you can continue to get pain relief. Take care.
Gentle Hugs,
Shannon

Fibromyalgia, Chronic daily headaches, Migraines, Possible Graves Disease, GERD, High blood pressure, Depression and Anxiety

Oxycontin, Percocet, Lopressor, Lexapro, Omeprazole, Promethazine as needed for nausea, Ventolin inhaler and Vitamin D3

KiwiPi
Regular Member


Date Joined Nov 2010
Total Posts : 31
   Posted 11/18/2010 9:30 AM (GMT -6)   
Thanks to both of you...I said this in another thread, but I'll say it again: a few kind words really go a long way. It's nice to know that I'm not alone in this! Feeling a little better for the moment, but I take my morning dose pretty soon and we'll see how that goes.

KiwiPi

KiwiPi
Regular Member


Date Joined Nov 2010
Total Posts : 31
   Posted 11/19/2010 6:20 PM (GMT -6)   
OK, so it's only been a few days that I've been on this med and I feel like some of the side effects are already starting to get better...except for the fatigue. Holy cow, am I tired. But I was thinking that finally getting some pain relief can make a person sort of "crash." It's been months since I had decent sleep, not to mention the emotional struggle of pain...does it make sense that finally feeling better could make me just exhausted?

KiwiPi shocked
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 6:03 AM (GMT -6)
There are a total of 3,006,719 posts in 329,385 threads.
View Active Threads


Who's Online
This forum has 161847 registered members. Please welcome our newest member, Mindstrange.
138 Guest(s), 4 Registered Member(s) are currently online.  Details
Mustapha, tickbite666, Tudpock18, Nana1988